People usually no longer developes AIDS if they are consistent in taking their medication.
Really? I've been doing some research on this topic this month and thought it works like this: you get HIV, after few years develop AIDS, no? So if you don't develop AIDS, you don't die early, right?
I'm asking because from what I read here, you seem to know this stuff.
With todays HAART medications. Most people will never get a diagnoses of AIDS and those that have an AIDS diagnosis and are consistant with taking their medication will also live a normal life span. Oh you could die early, ei.. car crashes, heart attack, drive by shooting just to name a few, but dieing of AIDS would not be likely.
My son was contracted HIV about 2 years ago. He is very healthy, has no symptoms and is not on any medication. I am terrified of seeing him suffer or loosing him, but I try to keep my fears hidden from him. I noticed that you said that most people will never get a diagnosis of AIDS if they are consistant with taking their medication. Apparently, my sons doctors do not feel he needs to be on medication at this time. At what point should he start taking them, so they wait until his T-Cell count drops and he does get AIDS? He has a friend with the disease and she had HIV for 11 years and just recently started medication when she got sick and went to the hospital and her T-Cell count was significantly lower. Are there a lot of bad side affects to the medications? I also read that the average life expectancy is 24 years after infection, is this true.
When the CD4s drop to 350 downward. No 24 years is not correct.
Sorry to interrupt here, but if not 24 years, what then? More or less?
This is a forum for individuals who are HIVpositive or have AIDS to connect and support each other.
Well I am positive. I do feel great at times, just depressing sometimes. I use to be beautiful and healthy. But now I am beautiful and not so healthy because of my weight and my Infection. Before I was infected I weighed around 170 and I am 5'3. So, I was overweight but I'd love my weight, it was me, curvious ;) Now I am about 140...And I dont feel myself ;( I have not told anyone about my infection so it becoming hard to bear alone. I just feel like telling my family would make things worst, I would rather bare my own burden. I also smoke marijuana which is not healthy for me at all. I wanted to know if maybe that has something to do with my weight reduction? But I will admit I do feel much better when I excerise. Maybe I should give up smoking for lent and consider excerising as a high. Also, what can I do about these headaches? Help me out Teak.
If you are having weight problems ask your ID doctor to set you up a visit to a nutritionist.
Hon...you need to not bear the "burden" alone. It is a scary, unsure time for you. If you do not feel comfortable confiding in a family member or friend, then get into a support group for + people...you can connect, see that you are not alone, and know what to expect in a way.
If you haven't yet, you need to be seen by an ID doc (Infectious Diseases). They will be able to help monitor your lab work, and deal with any problems you are having....like the appetite and weight loss. They could refer you to a dietician...there are all kinds of supplements out there for this exact reason...also, if it would ever be necessary...there are medications that help stimulate your appetite, and fight nausea.
Bottom line is....with regualr visits to your ID doc...you can live a pretty normal life. Also, there is no need to suffer in silence....it will make you feel 100% better to release the burden of hiding it, and share it with someone. A new Dx of HIV is certainly scary and upsetting...but sadly...the reason it is SO scary to most people is b/c of the misinformation and urban myths out there related to the virus.
Take Care, best of luck!
Thank you so much for the insight.
sory 2 interrupt, but on the note of when 2 start taking meds, 2 months ago i went 4 my cd4 an viral load count. my viral load is 60 000 and my cd4 count is 385. im stil in high skul and would like 2 delay having 2 take meds. hw do i do this?